# SDR 99UAL900209

- Difficulty date: April 13, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N517UA
- Make and model: Boeing 757222
- Aircraft serial: 24861
- Engine: Pwa PW2037
- System (JASC): 4940 · APU Start/Ignition System
- Part: Exciter
- Part number: 106170755
- Condition: Malfunctioned
- Location: Apu
- Component: Unison, MR49410161
- Stage of operation: NR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

RETURNED TO THE FIELD AT SFO DUE TO THE LOSS OF THE NR 1 IDG AND THE INABILITY TO START THE APU.  *S/D*  APU EXCITER WAS REPLACED.  FLIGHT CREW SUCCESSFULLY OPERATED APU AT FL 370.  SHOP TESTED EXCITER AND NO DISCREPANCIES WERE FOUND.  THERE IS THE POSSIBILITY OF MOISTURE ACCUMULATION AROUND THE IGNITION PLUG OR LEAD.  UNITED IS IMPLEMENTING THREE UNISON SERVICE BULLETINS TO IMPROVE START RELIABILITY, AND DECREASE THE MOISTURE ACCUMULATION THAT CAN CAUSE A NO FLAME CONDITION.
